Alert archive / Oklahoma / Areal Flood Warnings in 2019

Areal Flood Warning 49, NWS Tulsa, OK

October 6, 2019Delaware County, Mayes County, Oklahoma

NWS Tulsa, OK issued this areal flood warning at Oct 6, 2019, 9:13 AM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2019, 9:13 AM CDT (14:13 UTC)
Expired
Oct 6, 2019, 9:15 PM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Delaware County, OK, Mayes County, OK

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Oct 6, 6:11 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Oct 6, 6:11 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
611 AM CDT Sun Oct 6 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and embedded thunderstorms will continue along/north of
US 412 for a few more hours, with an overall southward shift
through the morning. MVFR to IFR conditions likely to accompany
storms. Additional showers and storms will develop through the
afternoon as a cold front presently near I-40 begins to surge
south, with most favored area for storms trending into SE OK.
Period of gusty north winds this afternoon and evening with winds
decreasing and flight conditions improving.

&&

.PREV DISCUSSION... /Issued 257 AM CDT Sun Oct 6 2019/

DISCUSSION...
Clusters of storms are currently ongoing across northeast OK into
northwest AR, along/north of an elevated front within a zone of
rather impressive isentropic lift. Pockets of heavy rain can be
expected into the morning hours, and a few of the stronger storms
may produce some small hail. The better chances for storms will
shift farther south this afternoon as the cold front surges
southeast. Expect a large range in temperatures today, with highs
holding in the 60s across northeast OK to readings pushing 90 near
the Red River.

Partial clearing will allow temperatures to fall into the 40s
across much of the area by Monday morning, with some upper 30s
possible in northwest AR Tuesday morning as the surface high
settles over the region.

ECMWF/GFS remain in reasonable agreement bringing a strong cold
front through the area Thursday night into Friday (with the GFS
being just a bit faster). Shower and thunderstorm chances will be
on the increase during this period, with a good shot of colder air
Friday and into the weekend. Expect some lows in the 30s by
Saturday morning, especially in the valleys areas of northwest AR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  46  72  47 /  60  20   0   0
FSM   79  53  75  48 /  70  60   0   0
MLC   76  52  73  46 /  60  50   0   0
BVO   65  43  71  40 /  50  10   0   0
FYV   67  46  68  39 /  70  50   0   0
BYV   64  46  70  45 /  80  50   0   0
MKO   70  49  71  45 /  60  30   0   0
MIO   64  44  70  43 /  60  20   0   0
F10   67  49  72  46 /  60  30   0   0
HHW   88  56  74  48 /  70  70  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Oct 6, 4:52 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 AM CDT Sun Oct 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 AM CDT Sun Oct 6 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers with embedded thunderstorms will continue
through the morning across northeast Oklahoma and northwest
Arkansas. The severe weather threat with these storms remains very
low, however areas of heavy rainfall are likely as some training
of cells is likely.

During the afternoon, a cold front currently located over east
central Oklahoma and west central Arkansas will begin to push
south. Additional storms are expected along the front this
afternoon, with a limited threat of large hail and damaging wind
gusts, along with locally heavy rainfall. Rain and thunderstorms
will diminish tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Quiet weather with seasonable temperatures is expected early in
the week. Another strong cold front will lead to the next chance of
thunderstorms and heavy rainfall by the latter half of next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Oct 6, 7:16 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
716 AM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      BENTONVILLE             36.37N 94.21W
10/06/2019                   BENTON             AR   EMERGENCY MNGR

            PEACH ORCHARD ROAD CLOSED FROM 12TH STREET TO ANGEL
            FALLS. REPORT RECEIVED VIA SOCIAL MEDIA POST.

0625 AM     FLASH FLOOD      3 NW SPRINGDALE         36.22N 94.17W
10/06/2019                   BENTON             AR   BROADCAST MEDIA

            ROAD CLOSED NEAR 56TH STREET AND WAGON WHEEL. REPORT AND
            PHOTO RECEIVED VIA SOCIAL MEDIA.

&&

KAH
Local storm report, Oct 6, 8:33 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
833 AM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     FLASH FLOOD      HIGHFILL                36.26N 94.36W
10/06/2019                   BENTON             AR   EMERGENCY MNGR

            ROADS NEAR HIGHFILL CLOSED DUE TO FLASH FLOODING
            INCLUDING HIGHWAY 12 FROM HIGHFILL TO GENTRY AND HIGHWAY
            264 FROM ATKINS ROAD TO NORTHWEST ARKANSAS REGIONAL
            AIRPORT.

0829 AM     FLASH FLOOD      3 SE GRAVETTE           36.39N 94.42W
10/06/2019                   BENTON             AR   EMERGENCY MNGR

            BETHEL ROAD WASHED OUT A TENTH OF A MILE WEST OF STAGE
            COACH. REPORT RECEIVED VIA SOCIAL MEDIA.

&&

KAH
Local storm report, Oct 6, 8:46 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 AM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      BENTONVILLE             36.37N 94.21W
10/06/2019                   BENTON             AR   BROADCAST MEDIA

            NUMEROUS ROADS CLOSED IN THE CITY OF BENTONVILLE
            INCLUDING SE 28TH AT WALTON AND SE C STREET, PUNKIN
            HOLLOW AT PEACH ORCHARD, BATTLEFIELD AT CENTRAL, OPAL AT
            RAINBOW FARMS ROAD, TOUCHSTONE VILLAGE ON SW D STREET,
            MEMORIAL PARK BRIDGE, SE 11TH AND MAIN.

0830 AM     FLASH FLOOD      SPRINGDALE              36.19N 94.13W
10/06/2019                   WASHINGTON         AR   BROADCAST MEDIA

            71B IN SPRINGDALE UNDERNEATH THE A-M RAILROAD BRIDGE
            CLOSED DUE TO HIGH WATER.

0830 AM     FLASH FLOOD      CENTERTON               36.36N 94.29W
10/06/2019                   BENTON             AR   BROADCAST MEDIA

            WATER UP TO GREENHOUSE ROAD WITH A CAR SWEPT INTO A
            DITCH.

&&

KAH
Local storm report, Oct 6, 9:02 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 AM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      JOHNSON                 36.13N 94.17W
10/06/2019                   WASHINGTON         AR   STORM CHASER

            BALL STREET IN JOHNSON CLOSED. REPORT RECEIVED VIA SOCIAL
            MEDIA.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:42 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes48 min
Oct 5, 9:50 PM CDTSpecial Weather StatementTSARogers40 min
Oct 5, 10:28 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee34 min
Oct 6, 3:57 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more3 hr
Oct 6, 6:17 AM CDTFlash Flood WarningTSADelaware, Mayes3 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSAAdair, Delaware33 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware46 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSACherokee55 hr
Oct 6, 8:13 AM CDTRiver Flood AdvisoryTSACherokee, Delaware7 hr
Oct 6, 1:53 PM CDTRiver Flood WarningTSACherokee, Delaware18 hr
Oct 6, 2:21 PM CDTSpecial Weather StatementTSAHaskell39 min
Oct 6, 2:33 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah57 min
Oct 6, 3:02 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah58 min
Oct 6, 3:25 PM CDTSpecial Weather StatementTSAMuskogee50 min
Oct 6, 3:29 PM CDTSpecial Weather StatementTSASequoyah46 min
Oct 6, 3:50 PM CDTSpecial Weather StatementTSALatimer40 min
Oct 6, 3:55 PM CDTSevere Thunderstorm WarningTSALeFlore65 min
Oct 6, 4:30 PM CDTSpecial Weather StatementTSALeFlore45 min
Oct 6, 4:53 PM CDTSpecial Weather StatementTSAPushmataha52 min
Oct 6, 5:40 PM CDTSpecial Weather StatementTSALeFlore35 min
Oct 5, 11:11 PM CDTAreal Flood AdvisoryTSABenton, Washington2 hr
Oct 5, 11:28 PM CDTSpecial Weather StatementTSAMadison47 min
Oct 5, 11:45 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington45 min
Oct 6, 12:31 AM CDTSpecial Weather StatementTSABenton44 min
Oct 6, 2:00 AM CDTSpecial Weather StatementTSACarroll45 min
Oct 6, 5:03 AM CDTAreal Flood AdvisoryTSABenton, Madison, Washington3 hr
Oct 6, 5:46 AM CDTFlash Flood WarningTSABenton, Washington4 hr
Oct 6, 7:55 AM CDTAreal Flood AdvisoryTSAMadison3 hr
Oct 6, 9:31 AM CDTFlash Flood WarningTSABenton, Washington4 hr
Oct 6, 1:26 PM CDTFlash Flood WarningTSABenton4 hr
Oct 6, 1:31 PM CDTAreal Flood WarningTSABenton, Washington12 hr
Oct 6, 3:06 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Oct 6, 5:32 PM CDTAreal Flood WarningTSABenton, Washington24 hr

Nearby

Areal Flood Warnings in Oklahoma, 2019Every areal flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.